MAUDE Adverse Event Report: MEDTRONIC XOMED INC. XPS® HANDPIECE - SKEETER® OTOLOGIC DRILL; DRILL, SURGICAL, ENT (ELECTRIC OR PNEUMATIC) I

MEDTRONIC XOMED INC. XPS® HANDPIECE - SKEETER® OTOLOGIC DRILL; DRILL, SURGICAL, ENT (ELECTRIC OR PNEUMATIC) I
Model Number 3055601
Medical Device Problem Code Vibration (1674)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/10/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during pre op the bur was owling in skeeter drill.There was no patient involved.
 
Additional Manufacturer Narrative
H3: product analysis of the device concluded that the reported issue was confirmed and the nose cone, bur lock assembly got corroded.The motor found faulty.This regulatory report is being submitted due to retrospective review through capa 624392.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
XPS® HANDPIECE - SKEETER® OTOLOGIC DRILL
Common Device Name
DRILL, SURGICAL, ENT (ELECTRIC OR PNEUMATIC) I
Manufacturer (Section D)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
Manufacturer (Section G)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
Manufacturer Contact
justin ellis
6743 southpoint drive north
jacksonville, FL 32216
7635265677
MDR Report Key21330126
Report Number1045254-2025-00321
Device Sequence Number8604109
Product Code ERL
UDI-Device Identifier00681490066846
UDI-Public00681490066846
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K833874
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3055601
Device Catalogue Number3055601
Device Lot Number206557277
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/21/2023
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/10/2023
Initial Report FDA Received Date02/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/16/2013
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown